Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jan 15, 2016, 10:08 AM EST for Charlotte County, DeSoto County, Lee County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 15, 2016, 10:08 AM EST (15:08 UTC)
- Expired
- Jan 15, 2016, 10:45 AM EST
- In force
- 37 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Charlotte County, FL, DeSoto County, FL, Lee County, FL
The radar
The Tampa radar (KTBW), 102 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 3.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 458 m²/s²
- 0-3 km storm-relative helicity
- 518 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
439
WUUS52 KTBW 151508
SVRTBW
FLC015-027-071-151545-
/O.NEW.KTBW.SV.W.0003.160115T1508Z-160115T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1008 AM EST FRI JAN 15 2016
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL DESOTO COUNTY IN SOUTH CENTRAL FLORIDA...
CENTRAL CHARLOTTE COUNTY IN SOUTHWESTERN FLORIDA...
NORTHWESTERN LEE COUNTY IN SOUTHWESTERN FLORIDA...
* UNTIL 1045 AM EST
* AT 1007 AM EST...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
NORTHWEST OF PINELAND...OR 19 MILES SOUTHWEST OF PUNTA GORDA...
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...PUNTA GORDA...PORT CHARLOTTE...CHARLOTTE COUNTY
AIRPORT...BABCOCK RANCH...BABCOCK WEBB WMA...PINELAND...PINE ISLAND
CENTER...BURNT STORE MARINA...SOLANA...CLEVELAND...BOKEELIA...
ROTONDA...PLACIDA...CHARLOTTE HARBOR...CHARLOTTE PARK...TROPICAL
GULF ACRES...PIRATE HARBOR AND HARBOUR HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 2671 8218 2669 8207 2686 8205 2691 8210
2694 8206 2697 8210 2693 8217 2679 8215
2677 8219 2666 8224 2668 8227 2681 8220
2678 8227 2688 8232 2714 8183 2690 8169
2659 8222
TIME...MOT...LOC 1507Z 240DEG 39KT 2676 8231
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
556
WWUS52 KTBW 151530
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1030 AM EST FRI JAN 15 2016
FLC071-151538-
/O.CAN.KTBW.SV.W.0003.000000T0000Z-160115T1545Z/
LEE FL-
1030 AM EST FRI JAN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LEE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2680 8215 2691 8221 2704 8201 2713 8185
2691 8171 2678 8205 2686 8205 2691 8210
2694 8206 2697 8210 2693 8217
TIME...MOT...LOC 1528Z 240DEG 39KT 2688 8208
$$
FLC015-027-151545-
/O.CON.KTBW.SV.W.0003.000000T0000Z-160115T1545Z/
DESOTO FL-CHARLOTTE FL-
1030 AM EST FRI JAN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EST
FOR SOUTH CENTRAL DESOTO AND CENTRAL CHARLOTTE COUNTIES...
AT 1028 AM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR PUNTA
GORDA...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PUNTA GORDA...PORT CHARLOTTE...CHARLOTTE COUNTY AIRPORT...BABCOCK
WEBB WMA...BABCOCK RANCH...SOLANA...CHARLOTTE HARBOR...CHARLOTTE
PARK...CLEVELAND...TROPICAL GULF ACRES...PIRATE HARBOR AND HARBOUR
HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 2680 8215 2691 8221 2704 8201 2713 8185
2691 8171 2678 8205 2686 8205 2691 8210
2694 8206 2697 8210 2693 8217
TIME...MOT...LOC 1528Z 240DEG 39KT 2688 8208
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$941
WWUS52 KTBW 151541
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1041 AM EST FRI JAN 15 2016
FLC015-027-151550-
/O.EXP.KTBW.SV.W.0003.000000T0000Z-160115T1545Z/
DESOTO FL-CHARLOTTE FL-
1041 AM EST FRI JAN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DESOTO AND
CENTRAL CHARLOTTE COUNTIES WILL EXPIRE AT 1045 AM EST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST FOR SOUTHWESTERN
FLORIDA.
LAT...LON 2680 8215 2691 8221 2704 8201 2713 8185
2691 8171 2678 8205 2686 8205 2691 8210
2694 8206 2697 8210 2693 8217
TIME...MOT...LOC 1534Z 240DEG 39KT 2688 8208
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 15, 9:38 AM EST, 30 minutes earlier.
Area forecast discussion, Jan 15, 9:38 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
938 AM EST FRI JAN 15 2016
...SEVERE THUNDERSTORMS POSSIBLE TODAY MAINLY ALONG THE
COAST...AND ALONG/SOUTH OF I-4...
...GALE WARNING TODAY NORTHERN/CENTRAL WATERS...
...MINOR COASTAL FLOODING POSSIBLE TODAY CITRUS AND LEVY COUNTIES...
...LAKE WIND ADVISORY TODAY...
...HIGH SURF ADVISORY AND HIGH RISK OF RIP CURRENTS TODAY...
.MORNING UPDATE...
A STRONG LOW PRESSURE SYSTEM CONTINUES TO IMPACT THE
REGION...WITH WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS ACROSS
THE EASTERN GULF AND FLORIDA PENINSULA. A NORTHWEST TO SOUTHEAST
ORIENTED LINE OF STORMS CONTINUES TO MARCH EASTWARD FROM THE
FLORIDA BIG BEND INTO THE FAR EASTERN GULF. THIS FEATURE WILL
CONTINUE ITS EASTWARD MOVEMENT...AFFECTING ALL OF WEST CENTRAL AND
SOUTHWEST FLORIDA BY THIS AFTERNOON. ADDITIONALLY...FURTHER
SOUTH...WHERE SLIGHTLY BETTER INSTABILITY EXISTS...A FEW DISCRETE
STORMS HAVE DEVELOPED OVER THE WATERS. AS THESE MOVE EASTWARD
TOWARD THE SOUTHWEST FLORIDA COAST...THEY HAVE SHOWN A GENERAL
WEAKENING TREND. THIS IS PROBABLY DUE TO THE COOLER SHELF WATERS
NEAR THE COAST. SHOULD THESE STORMS MANAGE TO HOLD TOGETHER AS
THEY APPROACH THE COAST...THEY WILL HAVE THE BETTER CHANCE OF
PRODUCING STRONG/DAMAGING WIND GUSTS AND POSSIBLY A TORNADO.
ELSEWHERE...STRONG GUSTY WINDS WILL ACCOMPANY ANY STRONGER
STORMS...AS A STRONG LOW LEVEL JET EXISTS JUST OFF THE SURFACE.
IN ADDITION TO THE POTENTIAL FOR STRONG/POSSIBLY SEVERE
STORMS...A BEVY OF MARINE HAZARDS WILL PERSIST. MARINE WINDS OF 25
TO 35 KNOTS...WITH GUSTS OF 40 KNOTS WILL PERSIST OVER THE
NORTHERN AND CENTRAL WATERS. A GALE WARNING WILL REMAIN IN EFFECT
THROUGH AT LEAST MID AFTERNOON...ALONG WITH SMALL CRAFT ADVISORY
OVER THE SOUTHERN WATERS. THE STRONG WINDS WILL CONTINUE TO
GENERATE DANGEROUS WAVES AND SWELL...LEADING TO HIGH SURF AND A
HIGH CHANCE OF DEADLY RIP CURRENTS AT AREA BEACHES.
THIS WILL ALL WRAP UP FAIRLY QUICKLY THIS AFTERNOON...AS A FRONT
SWEEPS EAST ACROSS THE PENINSULA...AND A DRIER MORE STABLE AIRMASS
OVERSPREADS THE REGION.
&&
.AVIATION (12Z TAFS)...
THE MAIN IMPACT TO TERMINALS THROUGH THE AFTERNOON WILL BE
PERIODS OF SHRA/TSRA...WITH POTENTIAL FOR SIGNIFICANT REDUCTIONS
IN VSBYS TO 1 MI OR LESS AT TIMES. IFR CIGS MAY ALSO EXIST WITHIN
HEAVIER SHOWERS/STORMS...ALONG WITH STRONG GUSTY WINDS. THIS
AFTERNOON...A FRONT WILL MOVE ACROSS THE AREA...BRINGING WESTERLY
WINDS AND DRIER CONDITIONS...AND LIKELY A RETURN TO VFR CONDITIONS
BY 00Z SATURDAY.
&&
.MARINE...
THE POTENTIAL FOR GALE TO SMALL CRAFT ADVISORY WINDS WILL
CONTINUE INTO THIS AFTERNOON. ADDITIONALLY...LARGE SWELL AND HIGH
WAVES WILL LINGER ACROSS THE WATERS INTO THIS EVENING. THIS WILL
ALL LEAD TO A CONTINUATION OF DANGEROUS BOATING CONDITIONS THROUGH
THE REMAINDER OF TODAY. BY TONIGHT...WHILE HIGH WAVES MAY PERSIST
FOR A TIME...WINDS SHOULD DECREASE FAIRLY QUICKLY AS THE PRESSURE
GRADIENT SLACKENS. RATHER LIGHT WINDS WILL CONTINUE THROUGH
SATURDAY...UNTIL ANOTHER STORM SYSTEM APPROACHES LATE SATURDAY
INTO SUNDAY...WHEN CAUTIONARY TO ADVISORY LEVEL WINDS WILL BE
POSSIBLE. AS WE HEAD INTO EARLY NEXT WEEK...A STRONG AREA OF HIGH
PRESSURE WILL GRADUALLY BUILD INTO THE REGION...WITH SEVERAL DAYS
OF ELEVATED NORTHERLY WINDS POSSIBLE. AT LEAS PERIODS OF
CAUTIONARY WINDS APPEAR PROBABLE DURING THIS TIME...WITH
EVENTUALLY FALLING BELOW HEADLINE CRITERIA BY MID WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 74 62 77 62 / 100 0 10 70
FMY 77 63 80 64 / 100 0 0 70
GIF 75 58 80 59 / 100 0 10 70
SRQ 72 63 76 62 / 100 0 10 70
BKV 74 55 77 57 / 100 0 10 70
SPG 73 63 76 61 / 100 0 10 70
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 9 PM EST THIS EVENING FOR
COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-
COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.
LAKE WIND ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
COASTAL CHARLOTTE-COASTAL CITRUS-COASTAL HERNANDO-
COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL LEVY-COASTAL
MANATEE-COASTAL PASCO-COASTAL SARASOTA-DESOTO-HARDEE-
HIGHLANDS-INLAND CHARLOTTE-INLAND CITRUS-INLAND
HERNANDO-INLAND HILLSBOROUGH-INLAND LEE-INLAND LEVY-
INLAND MANATEE-INLAND PASCO-INLAND SARASOTA-PINELLAS-
POLK-SUMTER.
HIGH SURF ADVISORY UNTIL 9 PM EST THIS EVENING FOR COASTAL
CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
MANATEE-COASTAL SARASOTA-PINELLAS.
COASTAL FLOOD ADVISORY UNTIL 7 PM EST THIS EVENING FOR
COASTAL CITRUS-COASTAL LEVY.
GULF WATERS...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EST
THIS EVENING FOR COASTAL WATERS FROM ENGLEWOOD TO
TARPON SPRINGS FL OUT 20 NM-COASTAL WATERS FROM
TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-WATERS
FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT
20 TO 60 NM.
GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR COASTAL
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER
FL OUT 20 NM-WATERS FROM ENGLEWOOD TO TARPON SPRINGS
FL OUT 20 TO 60 NM-WATERS FROM TARPON SPRINGS TO
SUWANNEE RIVER FL OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
CHARLOTTE HARBOR AND PINE ISLAND SOUND-COASTAL WATERS
FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-WATERS
FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
TAMPA BAY WATERS.
&&
UPDATE/AVIATION/MARINE...84/AUSTIN
UPPER AIR/CLIMATE...18/FLEMING
LONG TERM/DECISION SUPPORT...74/WYNNHazardous weather outlook, Jan 15, 5:50 AM EST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 550 AM EST FRI JAN 15 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-160200- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 550 AM EST FRI JAN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE AND PRODUCE DAMAGING WIND GUSTS AND AN ISOLATED TORNADO. OTHERWISE...LOCALLY HEAVY RAINFALL AND FREQUENT DEADLY LIGHTNING STRIKES WILL ACCOMPANY THE STORMS. ...MARINE IMPACTS... WIND SPEEDS OF 20 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE ARE EXPECTED TODAY WHICH WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS. WINDS AND SEAS WILL BEGIN TO SUBSIDE LATER TODAY INTO TONIGHT. ...WATERSPOUT IMPACT... ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR WATERSPOUT DEVELOPMENT. MARINERS SHOULD BE ON THE LOOKOUT FOR WATERSPOUTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED LATE SATURDAY NIGHT INTO SUNDAY MORNING. A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE AND PRODUCE STRONG GUSTY WINDS...LOCALLY HEAVY RAINFALL...FREQUENT DEADLY LIGHTNING STRIKES...AND AN ISOLATED TORNADO. ...MARINE IMPACTS... WIND SPEEDS WILL INCREASE TO BETWEEN 20 TO 25 KNOTS WITH SOME HIGHER GUSTS ONCE AGAIN SATURDAY NIGHT INTO SUNDAY WHICH WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. PRC
In the hours before
Special weather statement, Jan 15, 8:45 AM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
845 AM EST FRI JAN 15 2016
FLZ043-050-139-142-148-149-151-155-239-242-248-249-251-151500-
COASTAL CITRUS FL-INLAND HERNANDO FL-INLAND PASCO FL-PINELLAS FL-
COASTAL LEVY FL-INLAND LEVY FL-INLAND CITRUS FL-COASTAL HERNANDO FL-
SUMTER FL-INLAND HILLSBOROUGH FL-COASTAL MANATEE FL-
COASTAL HILLSBOROUGH FL-COASTAL PASCO FL-
845 AM EST FRI JAN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR HILLSBOROUGH...SUMTER...
HERNANDO...PASCO...PINELLAS...SOUTHEASTERN LEVY AND CITRUS COUNTIES
UNTIL 1000 AM EST...
AT 844 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF RAINBOW
LAKES ESTATES TO 10 MILES NORTHWEST OF HOMOSASSA TO 24 MILES WEST OF
HUDSON TO 47 MILES WEST OF HARBOR BLUFFS...AND MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TAMPA...SPRING HILL...CLEARWATER...LARGO...PINELLAS PARK...PLANT
CITY...TEMPLE TERRACE...SEMINOLE...NEW PORT RICHEY...ZEPHYRHILLS...
BROOKSVILLE...INVERNESS...WILDWOOD...DADE CITY...WILLISTON...
BUSHNELL...HOMOSASSA SPRINGS...THE VILLAGES...LUTZ AND FISH HAWK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2905 8253 2896 8196 2843 8196 2767 8223
2765 8255 2788 8240 2794 8246 2783 8254
2802 8265 2800 8266 2804 8268 2782 8259
2763 8274 2821 8285 2818 8280 2870 8263
2898 8273 2933 8260 2937 8241
TIME...MOT...LOC 1344Z 257DEG 43KT 2919 8260 2885 8277 2840 8310 2781
8360
RAG/RJHLocal storm report, Jan 15, 9:18 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
918 AM EST FRI JAN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 AM MARINE TSTM WIND 1 SSE CEDAR KEY 29.14N 83.03W
01/15/2016 M51 MPH LEVY FL MESONET
THE NWS/NWLON STATION AT CEDAR KEY...CKYF1...RECORDED A
51 MPH/44 KNOT MARINE THUNDERSTORM WIND GUST.
&&
FLEMINGLocal storm report, Jan 15, 9:35 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
935 AM EST FRI JAN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM MARINE TSTM WIND 5 SSE ENGLEWOOD 26.90N 82.31W
01/15/2016 M44 MPH CHARLOTTE FL MESONET
A WXFLOW STATION...XGRV...NEAR GROVE CITY RECORDED A 44
MPH/38 KNOT MARINE THUNDERSTORM WIND GUST.
&&
FLEMINGSpecial weather statement, Jan 15, 9:46 AM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
946 AM EST FRI JAN 15 2016
FLZ056-057-061-160-162-165-255-260-262-265-151545-
INLAND MANATEE-INLAND SARASOTA-COASTAL SARASOTA-INLAND
CHARLOTTE-INLAND LEE-HIGHLANDS-COASTAL CHARLOTTE-DESOTO-COASTAL
LEE-HARDEE-
946 AM EST FRI JAN 15 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHWEST FLORIDA...
AT 944 AM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ONA TO NORTH PORT TO 6 MILES NORTHEAST OF
PINELAND...AND MOVING NORTHEAST AT 35 MPH. ADDITIONAL STRONG
THUNDERSTORMS WERE OFFSHORE OF THE SOUTHWEST FLORIDA COAST.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...NORTH PORT...BONITA SPRINGS...PUNTA
GORDA...AVON PARK...ARCADIA...WAUCHULA...PORT CHARLOTTE...LEHIGH
ACRES...BABCOCK RANCH...ST. JAMES CITY...BUCKINGHAM...MATLACHA...EAST
DUNBAR...SOUTHWEST FLORIDA AIRPORT...IONA...CHARLOTTE COUNTY
AIRPORT...LOCHMOOR WATERWAY ESTATES AND MYAKKA CITY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2646 8187 2640 8187 2649 8218 2649 8199
2653 8202 2650 8219 2656 8212 2663 8223
2668 8207 2695 8206 2696 8207 2666 8224
2681 8220 2708 8245 2763 8213 2764 8153
2643 8156 2632 8181
TIME...MOT...LOC 1444Z 232DEG 32KT 2744 8196 2706 8220 2673 8207
RAGSpecial weather statement, Jan 15, 10:01 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1001 AM EST FRI JAN 15 2016
FLZ043-050-052-056-057-149-151-155-160-242-248-249-251-255-260-
151600-
INLAND MANATEE-INLAND SARASOTA-INLAND HERNANDO-INLAND
PASCO-PINELLAS-INLAND CITRUS-HIGHLANDS-SUMTER-POLK-INLAND
HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-COASTAL
HILLSBOROUGH-COASTAL PASCO-HARDEE-
1001 AM EST FRI JAN 15 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHWEST
FLORIDA...
AT 959 AM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM WEIRSDALE TO NEAR MACDILL AIR FORCE BASE...AND MOVING
EAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TAMPA...CLEARWATER...LAKELAND...LARGO...SARASOTA...BRADENTON...
PINELLAS PARK...PLANT CITY...WINTER HAVEN...TEMPLE TERRACE...HAINES
CITY...BARTOW...SEMINOLE...LAKE WALES...AUBURNDALE...ZEPHYRHILLS...
PALMETTO...WILDWOOD...DADE CITY AND BUSHNELL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2764 8215 2713 8245 2760 8276 2750 8261
2788 8240 2783 8254 2804 8268 2782 8259
2761 8274 2794 8284 2795 8284 2792 8283
2896 8196 2835 8196 2835 8166 2808 8135
2806 8145 2765 8113
TIME...MOT...LOC 1459Z 290DEG 68KT 2899 8195 2779 8251
RHWLocal storm report, Jan 15, 10:03 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1003 AM EST FRI JAN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HAIL 4 E BROOKSVILLE 28.55N 82.32W
01/15/2016 E0.25 INCH HERNANDO FL PUBLIC
HERNANDO COUNTY RELAYED A REPORT FROM THE PUBLIC OF PEA
SIZED HAIL FALLING NEAR MONDON HILL ROAD AND WPA ROAD
EAST OF BROOKSVILLE.
&&
FLEMINGThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 3:59 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 66 hr |
| Jan 15, 3:59 AM EST | Small Craft Advisory | TBW | 15 hr | |
| Jan 15, 3:59 AM EST | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 17 hr |
| Jan 15, 4:00 AM EST | Lake Wind Advisory | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more | 11 hr |
| Jan 15, 6:59 AM EST | Special Marine Warning | TBW | 2 hr | |
| Jan 15, 7:47 AM EST | Severe Thunderstorm Warning | TBW | Citrus, Levy | 58 min |
| Jan 15, 8:24 AM EST | Special Marine Warning | TBW | 96 min | |
| Jan 15, 8:45 AM EST | Special Weather Statement | TBW | Citrus, Hernando, Hillsborough, Pasco, Sumter | 75 min |
| Jan 15, 8:52 AM EST | Special Marine Warning | TBW | 38 min | |
| Jan 15, 9:36 AM EST | Special Marine Warning | TBW | 54 min | |
| Jan 15, 9:46 AM EST | Special Marine Warning | TBW | 59 min | |
| Jan 15, 9:46 AM EST | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Lee | 59 min |
| Jan 15, 10:01 AM EST | Special Weather Statement | TBW | Hillsborough, Manatee, Pinellas, Polk, Sarasota, Sumter | 59 min |
| Jan 15, 10:28 AM EST | Special Marine Warning | TBW | 62 min | |
| Jan 15, 10:45 AM EST | Areal Flood Advisory | TBW | Charlotte, Lee | 2 hr |
| Jan 15, 10:45 AM EST | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Highlands, Lee | 90 min |
| Jan 15, 10:52 AM EST | Tornado Warning | TBW | Lee | 23 min |
| Jan 15, 11:09 AM EST | Special Weather Statement | TBW | Polk | 51 min |
| Jan 15, 11:28 AM EST | Severe Thunderstorm Warning | TBW | Lee | 16 min |
| Jan 15, 11:31 AM EST | Special Marine Warning | TBW | 44 min | |
| Jan 15, 11:47 AM EST | Severe Thunderstorm Warning | TBW | Lee | 28 min |
| Jan 15, 12:17 PM EST | Special Weather Statement | TBW | Highlands | 43 min |
| Jan 15, 12:50 PM EST | Areal Flood Advisory | TBW | Lee | 55 min |
| Jan 15, 2:24 PM EST | Beach Hazards Statement | TBW | Manatee, Sarasota | 56 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.